Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 1, 2002, 4:13 PM EDT for Guernsey County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2002, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 1, 2002, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 012013 FFWPBZ OHC059-012315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUERNSEY COUNTY IN OHIO * UNTIL 715 PM EDT * AT 411 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL IN AND SOUTH OF BYESVILLE AND LUCASBURG. WILLS CREEK HAS RECEIVED NEARLY TWO INCHES OF RAIN AND MORE IS ON THE WAY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BYESVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT MON JUL 1 2002 HAZY/HUMID AIRMASS WILL CONTINUE IN PLACE UNTIL ARRIVAL/PASSAGE OF FRONT PROBABLY LTE WED NGT...HOPEFULLY S OF M/D LINE BY 12Z/04. WILL KEEP CHC POPS EARLY TNGT WITH DIURNAL HEATING/ORGRAPHICS/ OUTFLOW BNDRYS/UNSTABLE AIR ETC. TUESDAY MDLS INDICATE ANOTHER SHRT/WV MOVING SWD ACROSS REGION SO WILL CONT CHC POPS AND ALSO AGAIN EARLY TUES NGT IN SAME SCENARIO. MDL RUNS NOW HINTING TWD LTR PASSAGE OF FRONT LTE WED NGT...SO WILL MENTION CHC POPS WED AFTN AND FOR WED NGT. HOPEFULLY ON 4TH HI PRES WILL BEGIN FILTERING INTO REGION AND PROVIDE DRY WX THRU HOLIDAY WKND...WITH LESS HUMIDITY. TEMPS LOOK OK. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.